Alert archive / New York / Special Weather Statements in 2014
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 2, 2014, 5:40 PM EDT for Wyoming County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2014, 5:40 PM EDT (21:40 UTC)
- Expired
- Jul 2, 2014, 6:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Buffalo, NY
County Wyoming County, NY
The radar
The Buffalo radar (KBUF), 62 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
735 WWUS81 KBUF 022140 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 540 PM EDT WED JUL 2 2014 NYZ012-013-020-021-022230- ALLEGANY NY-CATTARAUGUS NY-LIVINGSTON NY-WYOMING NY- 540 PM EDT WED JUL 2 2014 ...A STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS UP TO 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF BLISS...AND MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... EAGLE AND CENTERVILLE... BLISS... PIKE... GAINESVILLE... PORTAGEVILLE AND CASTILE... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4270 7803 4250 7791 4243 7843 4252 7849 $$ REYNOLDS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:29 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 2, 3:29 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EDT WED JUL 2 2014
.SYNOPSIS...
A COLD FRONT WILL ENTER INTO THE LOWER LAKES REGION TONIGHT WITH
SCATTERED SHOWERS AND THUNDERSTORMS. THIS FRONT WILL STALL ACROSS
THE REGION TOMORROW AND ALLOW FOR ADDITIONAL SHOWERS AND
THUNDERSTORMS...ESPECIALLY FROM THE GENESEE VALLEY EASTWARD. SOME OF
THESE STORMS MAY BRING LOCALLY HEAVY RAINFALL. LOWER TEMPERATURES
AND HUMIDITY LEVELS ARE EXPECTED IN THE WAKE OF THE FRONT THROUGH
THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
MUCH OF THE REGION REMAINS RAINFREE THIS AFTERNOON. A FEW ISOLATED
LIGHT SHOWERS CONTINUE ACROSS THE NORTHERN FINGER LAKES AND INTO THE
NORTH COUNTRY UNDER A DECK OF STRATUS. TO THE WEST A FEW SHOWERS
HAVE BLOSSOMED OFF OF LAKE BREEZE BOUNDARIES ACROSS THE SOUTHERN
TIER. INSTABILITY LIMITED FROM EARLIER CLOUD COVER AND LOCALLY DRIER
AIR IS NOT ALLOWING MUCH GROWTH FROM THESE STORMS.
LATEST SPC MESO ANALYSIS MAINTAINS THE AXIS OF GREATEST SBCAPE
ACROSS CENTRAL PENNSYLVANIA AND TOWARDS EASTERN NEW YORK STATE. THIS
WILL KEEP THE STRONG TO SEVERE THUNDERSTORMS TO OUR EAST.
WATER VAPOR IMAGERY DISPLAYS A LARGE TROUGH OF LOW PRESSURE ACROSS
THE NORTHERN PLAINS AND GREAT LAKES REGION. A SHORTWAVE EMBEDDED
WITHIN THIS FLOW IS NOW CURRENTLY OVER THE STATE OF MISSOURI THIS
AFTERNOON. SURFACE ANALYSES PLACES A COLD FRONT JUST TO THE WEST OF
NEW YORK STATE...ALIGNING WITH CONVECTION OVER CENTRAL ONTARIO
SOUTHWARD TOWARDS CENTRAL OHIO.
FOR THIS EVENING AS THIS COLD FRONT NEARS A FEW THUNDERSTORMS MAY
SPREAD EASTWARD OVER THE WESTERN SOUTHERN TIER...AND CARRY
NORTHEASTWARD INTO THE GENESEE VALLEY WHILE WEAKENING WITH THE LOSS
OF DAYTIME HEATING.
THIS COLD FRONT WILL SLOW AS IT PUSHES ACROSS WESTERN NEW YORK
TONIGHT. THIS IMPART DUE TO TROPICAL STORM ARTHUR FORCING DOWNSTREAM
RIDGING AHEAD OF THE COLD FRONT. WITH INSTABILITY DIMINISHING THROUGH
THE NIGHT COUPLED WITH A WEAKENING LOW LEVEL WIND FIELD EXPECT THE
LIMITED SHOWERS AND PERHAPS THUNDERSTORMS TO COME TO AN END.
FOR TOMORROW A SLOWING/STALLING COLD FRONT WILL BE NEAR THE GENESEE
VALLEY TO BEGIN THE DAY. INSTABILITY IS NOT AS GREAT AS PREVIOUS
DAYS...WITH 1000 TO 1500 J/KG OF MUCAPE. WHILE THERE LIKELY WILL BE
THUNDERSTORMS FEEL THE BIGGEST THREAT WILL COME MORE FROM HEAVY
RAINFALL AND POOR DRAINAGE FLOODING THAN SEVERE WIND/HAIL.
REASONS FOR THE HEAVY RAINFALL GENESEE VALLEY EASTWARD WILL BE THE
REGION FALLING UNDER THE RIGHT ENTRANCE REGION OF A 100 KNOT 250 HPA
JET STREAK EMANATING FROM THIS SHORTWAVE OVER THE MID MISSISSIPPI
VALLEY. THIS FAVORABLE LIFT WILL COMBINE WITH MOISTURE STREAMING
NORTHWARD AHEAD OF THE TROPICAL STORM OFF THE SOUTHEAST ATLANTIC
COASTLINE. THIS MOISTURE FOLLOWING AN 850 HPA THETA-E RIDGE AXIS AND
ALONG THE STALLING COLD FRONT WILL REACH THE GENESEE VALLEY AND
FINGER LAKES REGION THURSDAY AFTERNOON AND CONTINUE TO STREAM
NORTHWARD THROUGH THE EARLY EVENING HOURS. THE COMBINED LIFT OF THE
JET STREAK/LIFT AHEAD OF THE SHORTWAVE AND INCREASING MOISTURE WILL
ALLOW FOR DRENCHING SHOWERS AND THUNDERSTORMS...AND WITH A SSW-NNW
PROGRESSION AHEAD OF THE UPPER LEVEL LOW TRAINING STORMS COULD BRING
LOCALLY POOR DRAINAGE FLOODING. FOR NOW WILL MENTION THE HEAVY
RAINFALL MAKERS IN THE HWO PRODUCT...AS CONFIDENCE IN A WIDESPREAD
HEAVY RAIN AT THIS POINT REMAINS QUITE LOW.
LOWS TONIGHT WILL RANGE ACROSS THE LOW TO MID 60S...WITH LOWER
DEWPOINTS THAN LAST NIGHT. HIGHS TOMORROW UNDER COOLING 850 HPA
ALOFT AND CLOUD COVER WILL RANGE ACROSS THE 70S FOR OUR
AREA...WARMEST ACROSS THE FINGER LAKES REGION.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
THURSDAY NIGHT...THE SLOW-MOVING COLD FRONT/WEAK WAVE OF LOW
PRESSURE OVER EASTERN NEW YORK WILL FINALLY GET SHUNTED EASTWARD
INTO NEW ENGLAND BY A PRONOUNCED UPPER LEVEL TROUGH DIGGING ACROSS
THE CENTRAL AND EASTERN GREAT LAKES. THIS WILL RESULT IN FAIRLY
NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS THE FINGER LAKES
AND NORTH COUNTRY DIMINISHING FROM WEST TO EAST AS THE NIGHT
PROGRESSES...WHILE ANY SCATTERED SHOWERS ACROSS FAR WESTERN NEW YORK
COME TO AN END DURING THE EVENING HOURS. EVEN WITH THE PRECIP COMING
TO AN END THOUGH...DECENT LOW LEVEL MOISTURE LINGERING BEHIND THIS
SYSTEM WILL RESULT IN FARLY CLOUDY SKIES PERSISTING THROUGH A
MAJORITY OF THE NIGHT...BEFORE SOME PARTIAL CLEARING POSSIBLY
REACHES PORTIONS OF THE NIAGARA FRONTIER LATE. TEMPERATURE-WISE...
A PROGRESSIVELY COOLER AIRMASS WILL FILTER ACROSS THE AREA IN THE
WAKE OF THE FRONT...WHICH SHOULD ALLOW FOR MUCH MORE COMFORTABLE
OVERNIGHT LOWS IN THE MID TO UPPER 50S.
FRIDAY AND FRIDAY NIGHT...BURGEONING SURFACE HIGH PRESSURE AND
DRIER AIR OVER THE OHIO VALLEY AND CENTRAL GREAT LAKES WILL BUILD
EAST ACROSS OUR AREA WHILE TROPICAL CYCLONE ARTHUR LIFTS
NORTHEASTWARD OFFSHORE OF THE MID ATLANTIC AND NEW ENGLAND
COASTLINES...WITH ITS EFFECTS REMAINING WELL EAST OF WESTERN AND
NORTH CENTRAL NEW YORK. THIS SHOULD RESULT IN ANY LINGERING EARLY
MORNING CLOUDS GIVING WAY TO A FAIR AMOUNT OF SUNSHINE ACROSS THE
MAJORITY OF THE AREA BY EARLY FRIDAY AFTERNOON...WITH THE POSSIBLE
EXCEPTION OF OUR FAR EASTERN ZONES WHERE THESE MAY WIND UP BEING
REPLACED BY A DECENT AMOUNT OF DIURNAL CU. WITH THE INCREASING
SUNSHINE AND 850 MB TEMPS RANGING BETWEEN +8C AND +9C...EXPECT
AFTERNOON HIGHS TO REACH THE LOWER TO MID 70S IN MOST PLACES...
THOUGH IT IS POSSIBLE THAT SOME OF THE HIGHER TERRAIN MIGHT NOT
MAKE IT OUT OF THE UPPER 60S. COUPLED WITH DEWPOINTS RANGING FROM
THE UPPER 40S TO MID 50S...THIS WILL RESULT IN A VERY COMFORTABLE
INDEPENDENCE DAY HOLIDAY...WITH LOWS IN THE UPPER 40S TO MID 50S
THEN MAKING FOR EQUALLY COMFORTABLE SLEEPING CONDITIONS ONCE THE
HOLIDAY CELEBRATIONS CONCLUDE FRIDAY NIGHT.
LOOKING A BIT FURTHER OUT...THE FINE WEATHER WILL THEN CONTINUE
THROUGH THE REMAINDER OF THE SHORT TERM PERIOD AS THE SURFACE RIDGE
AXIS SLOWLY DRIFTS FROM THE UPPER OHIO VALLEY TO THE MID ATLANTIC
COASTLINE. THIS WILL RESULT IN PLENTIFUL SUNSHINE ON SATURDAY AND
MAINLY CLEAR SKIES SATURDAY NIGHT...WITH COMFORTABLE TEMPERATURES
AND HUMIDITY LEVELS ALSO PERSISTING. IN TERMS OF ACTUAL TEMPS...
EXPECT HIGHS TO REACH THE MID 70S IN MOST LOCATIONS ON SATURDAY...
WITH SATURDAY NIGHT/S LOWS THEN RANGING THROUGH THE 50S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
IN THE EXTENDED PORTION OF THE FORECAST...SUNDAY WILL FEATURE ONE
MORE DAY OF FINE EARLY SUMMER WEATHER TO CLOSE OUT THE LONG HOLIDAY
WEEKEND AS THE SURFACE HIGH SLOWLY DRIFTS OUT TO SEA...THOUGH
INCREASING WARM AIR ADVECTION ALOFT WILL ALLOW FOR LEAST SOME
INCREASE IN MID AND HIGH CLOUDINESS OVER TIME. TEMPERATURE-WISE...A
DEVELOPING RETURN FLOW OF WARMER AIR SETTING UP ON THE BACKSIDE OF
THE DEPARTING RIDGE WILL ALLOW HIGHS TO RECOVER BACK TO THE UPPER
70S/LOWER 80S SUNDAY AFTERNOON...THOUGH HUMIDITY LEVELS WILL REMAIN
COMFORTABLE WITH DEWPOINTS STILL CONFINED TO THE MID AND UPPER 50S.
BY EARLY NEXT WEEK...THE VARIOUS GUIDANCE PACKAGES ARE IN GENERAL
AGREEMENT ON A WEST-SOUTHWESTERLY FLOW OF WARMER AND MORE HUMID AIR
ONCE AGAIN OVERSPREADING OUR REGION IN ADVANCE OF THE NEXT LOW
AMPLITUDE UPPER TROUGH AND ITS ATTENDANT COLD FRONT...THOUGH THE
VARIOUS OPERATIONAL GUIDANCE PACKAGES CONTINUE TO SHOW CONSIDERABLE
VARIANCE IN THE TIMING OF THIS FEATURE. WITH THIS IN MIND...HAVE
ELECTED TO LEAN TOWARD OUR CONTINUITY/WPC/THE ENSEMBLE MEANS FOR
THE MONDAY-WEDNESDAY PERIOD...ALL OF WHICH SUGGEST A PERIOD OF
GENERALLY UNSETTLED WEATHER. AT THIS DISTANT JUNCTURE...THIS WILL
CONTINUE TO BE REFLECTED IN THE FORECAST BY BROADBRUSH LOWER-END
CHANCES OF SHOWERS AND THUNDERSTORMS. OTHERWISE...EXPECT A RETURN
TO ABOVE AVERAGE TEMPERATURES AND ELEVATED HUMIDITY LEVELS FOR AT
LEAST A COUPLE OF DAYS EARLY NEXT WEEK.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AT 18Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION. SOUTHWEST
WINDS WILL CONTINUE TO LIGHTLY GUST ACROSS THE NORTHERN NIAGARA
FRONTIER...AND INTO THE NORTHERN GENESEE VALLEY THROUGH EARLY
EVENING. ALSO SOME GUSTY WINDS WILL BE FELT ACROSS JEFFERSON COUNTY.
A FEW SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
EVENING...BUT CONFIDENCE IS LOW THAT ANY WILL CROSS AIRFIELDS...AND
FOR NOW WILL ONLY INCLUDE A VICINITY CONVECTION IN THE SOUTHERN TIER
AND GENESEE VALLEY.
TOMORROW WINDS WILL VEER AROUND TO NORTHWESTERLY BEHIND A COLD
FRONT...THOUGH LIKELY REMAINING SOUTHWEST ACROSS KART WHICH WILL LIE
AHEAD OF THE COLD FRONT THROUGH 18Z. SHOWERS AND THUNDERSTORMS WILL
AGAIN BECOME MORE NUMEROUS THROUGH THE LATE MORNING AND AFTERNOON
HOURS...ESPECIALLY FROM THE GENESEE VALLEY EASTWARD. HOWEVER VFR
FLIGHT CONDITIONS ARE EXPECTED TO PERSIST.
OUTLOOK...
THURSDAY AFTERNOON...MAINLY VFR WITH CHANCE OF SHOWERS AND THUNDERSTORMS.
FRIDAY THROUGH SUNDAY...VFR.
MONDAY...MVFR/VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
WINDS WILL DIMINISH THIS EVENING WITH THE SETTING SUN AND ALLOW
CURRENT SMALL CRAFT ADVISORIES TO EXPIRE. A COLD FRONT WILL STALL
ACROSS LAKE ONTARIO TOMORROW...AND THOUGH THERE MAY BE SOME
THUNDERSTORMS ACROSS LAKE ONTARIO AND THE SAINT LAWRENCE VALLEY DO
NOT EXPECT STEADY WINDS AND WAVES TO MEET SMALL CRAFT CRITERIA.
THURSDAY AND INTO THE HOLIDAY WEEKEND BROAD AREA OF HIGH PRESSURE
WILL EXPAND ACROSS THE LOWER GREAT LAKES AND PROVIDE FINE BOATING
CONDITIONS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
LOZ030-042.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
SLZ022-024.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...THOMAS
MARINE...THOMASHazardous weather outlook, Jul 2, 1:42 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 142 PM EDT WED JUL 2 2014 NYZ001-002-010>012-019-020-085-031745- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- SOUTHERN ERIE- 142 PM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>008-013-014-021-031745- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON- ONTARIO-ALLEGANY- 142 PM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL STALL ACROSS THE GENESEE VALLEY ON THURSDAY. THIS WILL ALLOW FOR A PERIOD OF SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT THURSDAY AND THURSDAY EVENING...WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. THIS WILL RESULT IN POOR DRAINAGE FLOODING AND RISES ON SMALL STREAMS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-031745- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 142 PM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jul 2, 12:19 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1219 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG OLEAN 42.08N 78.43W
07/02/2014 CATTARAUGUS NY LAW ENFORCEMENT
TREE DOWN ON WINDFALL ROAD.
&&
EVENT NUMBER BUF1400183
APFFELLocal storm report, Jul 2, 12:33 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
1233 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG LYONS FALLS 43.62N 75.36W
07/01/2014 LEWIS NY LAW ENFORCEMENT
TREE DOWN ON CHERRY STREET.
1148 PM TSTM WND DMG CONEWANGO 42.24N 79.03W
07/01/2014 CATTARAUGUS NY LAW ENFORCEMENT
POWER LINES DOWN ON NORTHEAST ROAD.
1151 PM TSTM WND DMG 1 NW NEW ALBION 42.30N 78.90W
07/01/2014 CATTARAUGUS NY LAW ENFORCEMENT
TREE DOWN ON MAYO ROAD.
1157 PM TSTM WND DMG NEW ALBION 42.29N 78.89W
07/01/2014 CATTARAUGUS NY LAW ENFORCEMENT
POWER LINE DOWN ON COUNTY RT 5.
1205 AM TSTM WND DMG LITTLE VALLEY 42.25N 78.80W
07/02/2014 CATTARAUGUS NY LAW ENFORCEMENT
TREE AND WIRES DOWN ON EAGLE STREET.
1210 AM TSTM WND DMG 1 NW FIVE POINTS 42.31N 78.81W
07/02/2014 CATTARAUGUS NY LAW ENFORCEMENT
POWER LINES DOWN ON CALIFORNIA ROAD IN MANSFIELD.
1215 AM TSTM WND DMG LITTLE VALLEY 42.25N 78.80W
07/02/2014 CATTARAUGUS NY LAW ENFORCEMENT
TREE AND WIRES DOWN ON COURT STREET.
0135 AM TSTM WND DMG OLEAN 42.08N 78.43W
07/02/2014 CATTARAUGUS NY LAW ENFORCEMENT
TREE DOWN ON WINDFALL ROAD.
&&
EVENT NUMBER BUF1400176 BUF1400179 BUF1400181 BUF1400182 BUF1400177
BUF1400180 BUF1400178 BUF1400183
APFFELSpecial weather statement, Jul 2, 5:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 540 PM EDT WED JUL 2 2014 NYZ012-013-020-021-022230- ALLEGANY NY-CATTARAUGUS NY-LIVINGSTON NY-WYOMING NY- 540 PM EDT WED JUL 2 2014 ...A STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS UP TO 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF BLISS...AND MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... EAGLE AND CENTERVILLE... BLISS... PIKE... GAINESVILLE... PORTAGEVILLE AND CASTILE... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4270 7803 4250 7791 4243 7843 4252 7849 REYNOLDS
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:56 PM EDT | Special Weather Statement | BUF | Chautauqua | 49 min |
| Jul 1, 11:05 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 55 min |
| Jul 1, 11:40 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie, Wyoming | 65 min |
| Jul 2, 12:25 AM EDT | Special Weather Statement | BUF | Livingston | 50 min |
| Jul 2, 12:28 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario, Wyoming | 62 min |
| Jul 2, 12:48 AM EDT | Special Weather Statement | BUF | Cattaraugus | 42 min |
| Jul 2, 1:13 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 62 min |
| Jul 2, 2:28 AM EDT | Special Weather Statement | BUF | Oswego | 47 min |
| Jul 2, 7:40 AM EDT | Small Craft Advisory | BUF | 12 hr | |
| Jul 2, 7:34 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 26 min |
Nearby
Special Weather Statements in New York, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.